PDA

View Full Version : do all anti-fatigue meds raise your blood pressure



homenow
12-21-2006, 03:48 PM
I think I would like to try an anti-fatigue med, but I have high blood pressure.

Do you know of one that doesn't bother the blood pressure?

Thanks!

MARYCAIN
12-21-2006, 04:25 PM
Any stimulant, even caffeine, can raise your blood pressure. If your fatigue is related to lupus, then plaquenil, a medicine often prescribed for mild lupus, may help your fatigue. It is not a stimulant. But any stimulant can be dangerous for someone with uncontrolled high blood pressure, so PLEASE check with your doctor before taking anything for your fatigue. Even "energy drinks" have high levels of caffeine and may contain other stimulants too.

homenow
12-21-2006, 06:33 PM
MARYCAIN,

Thank you for responding :)

Yes, I learned the hard way about things that can raise your blood pressure. I was taking ephedra pills for weight loss, and happened to be at the doctor's office . . . my blood pressure was 200 over 160! How dangerous is THAT??!!!! So that's why I'm careful--you can't FEEL high blood pressure.

I was on Plaquenil when first diagnosed with lupus in 1981. Didn't work and I think it was actually making me worse. A lot of medicines do that to me.

Thanks for your post.

paulina
12-27-2006, 11:40 PM
I am dying of fatigue. I take plaquenil now, 200 mg 2x a day, but that's it. What else is there? I sure would like to know!!

AngelaS
01-18-2007, 08:05 PM
I'm not sure if it will raise your blood pressure, but my rheumy put me on Provigil for the fatigue and it is really helping. Just like most of you, the fatigue was disabling me. In fact, that is what my rheumy told my insurance company so that they would finally approve it. Without insurance it can be as much as $600 a month. I only take 100mg a day, but without it, I can not make it through the day. I also take Plaquenil 200mg a day, but it has not helped the fatigue.
I did a lot of research on the med, and I do know it is not for long term use and can be addicting. It was developed to treat narcolepsy, but if it helps me to function so that I can be a part of my family what do I have to loose.... Also, learning to live with SLE plays a big part in dealing with the fatigue. I have been diagnosed for a year, and I am just now really learning to live with it. You learn to make adjustments.

Maybe you can ask your doctor about it. Good luck!!!
Angela

MARYCAIN
01-18-2007, 08:22 PM
Provigil acts as a CNS stimulant, and like any drug in that category, it can be extremely dangerous for anyone with uncontrolled high blood pressure. So you should discuss any personal or family history of high blood pressure or heart disease with your doctor before taking provigil.